Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 135, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 28, 2008, 1:18 AM CDT for 16 counties in Iowa. It was in force for 6 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2008, 1:18 AM CDT (06:18 UTC)
- Expired
- Jul 28, 2008, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, IA, Appanoose County, IA, Audubon County, IA, Carroll County, IA, Clarke County, IA, Dallas County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Monroe County, IA, Union County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 41 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 2:03 AM CDT | FLASH FLOOD | 4 Ene Truro, IA | FLASH FLOODING REPORTED WITH 5 FEET OF WATER OVER THE ENTRANCE AND EXIT RAMPS AT MILE POST 47. |
| Jul 28, 2:35 AM CDT | FLASH FLOOD | 2 Sse Osceola, IA | WHITEBREST CREEK OUT OF ITS BANKS. SHALLOW WATER OVER HIGHWAY 69. FROM CLARKE COUNTY DISPATCH. |
| Jul 28, 2:36 AM CDT | FLASH FLOOD | Truro, IA | STREET FLOODING. |
| Jul 28, 2:36 AM CDT | FLASH FLOOD | Winterset, IA | STREET FLOODING ON MANY STREETS IN WINTERSET. |
| Jul 28, 2:46 AM CDT | FLASH FLOOD | 2 Wnw Truro, IA | STREET FLOODING AND ONE FOOT DEEP WATER FLOWING OVER EMERSON STREET. |
| Jul 28, 2:58 AM CDT | FLASH FLOOD | Stuart, IA | SW 7TH NEAR THE CARE CENTER HAS 3-4 INCHES OF WATER OVER THE ROAD WITH STALLED CARS. |
| Jul 28, 5:53 AM CDT | HEAVY RAIN 6.72 | Guthrie Center, IA | BETWEEN 1220 AM AND 550 AM. BASEMENT FLOODING |
| Jul 28, 5:56 AM CDT | HEAVY RAIN 3.5 | Lorimor, IA | SINCE 300 AM. FROM KCCI TV VIEWER |
| Jul 28, 6:00 AM CDT | HEAVY RAIN 4.7 | New Virginia, IA | MEASURED BETWEEN MIDNIGHT AND 6 AM. |
| Jul 28, 6:40 AM CDT | FLASH FLOOD | 3 Ese Osceola, IA | WHITEBREST AND SOUTH CREEKS OUT OF THEIR BANKS. WATER OVER 255TH ST ALONG WHITEBREST CREEK. CULVERT WASHED OUT. PINE STREET CLOSED DUE TO HIGH WATER. SEVERAL BASEMENTS FLOODED. |
| Jul 28, 6:40 AM CDT | HEAVY RAIN 4.5 | Murray, IA | |
| Jul 28, 6:59 AM CDT | HEAVY RAIN 3.1 | Promise City, IA | FROM KCCI TV VIEWER |
| Jul 28, 7:01 AM CDT | FLASH FLOOD | 1 N Promise City, IA | 200TH STREET CLOSED AT CHARITON RIVER. 80TH STREET PASSABLE BUT WITH LIMITED ROAD QUALITY. 2.5 TO 4.00 INCHES OF RAIN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4160 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 26.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 280619
FFWDMX
IAC001-007-009-027-039-049-053-073-077-117-121-125-135-175-181-185-
281215-
/O.NEW.KDMX.FF.W.0135.080728T0618Z-080728T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
118 AM CDT MON JUL 28 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DALLAS COUNTY IN CENTRAL IOWA...
WESTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
CLARKE COUNTY IN SOUTH CENTRAL IOWA...
EASTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
LUCAS COUNTY IN SOUTH CENTRAL IOWA...
MADISON COUNTY IN SOUTH CENTRAL IOWA...
SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
WARREN COUNTY IN SOUTH CENTRAL IOWA...
WAYNE COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN ADAIR COUNTY IN SOUTHWEST IOWA...
NORTHEASTERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
CARROLL COUNTY IN WEST CENTRAL IOWA...
SOUTHWESTERN GREENE COUNTY IN WEST CENTRAL IOWA...
GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 715 AM CDT
* AT 113 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINTERSET...STUART...PANORA...MANNING...INDIANOLA...GUTHRIE
CENTER...GLIDDEN...EARLHAM...DE SOTO...COON RAPIDS...CARROLL AND
ADEL
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4190 9508 4221 9509 4211 9469 4148 9378
4149 9364 4113 9307 4089 9305 4059 9292
4058 9361
$$5 follow-up statements
000
WGUS73 KDMX 280722
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
221 AM CDT MON JUL 28 2008
IAC001-007-009-027-039-049-053-073-077-117-121-125-135-175-181-185-
281215-
/O.CON.KDMX.FF.W.0135.000000T0000Z-080728T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-APPANOOSE IA-WAYNE IA-LUCAS IA-MONROE IA-UNION IA-
CLARKE IA-ADAIR IA-CARROLL IA-GREENE IA-GUTHRIE IA-AUDUBON IA-
DALLAS IA-MARION IA-MADISON IA-WARREN IA-
221 AM CDT MON JUL 28 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
WARREN...MADISON...SOUTHWESTERN MARION...SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...GUTHRIE...SOUTHWESTERN GREENE...CARROLL...
NORTHEASTERN ADAIR...CLARKE...NORTHEASTERN UNION...SOUTHWESTERN
MONROE...LUCAS...WAYNE...WESTERN APPANOOSE AND EASTERN DECATUR
COUNTIES...
AT 218 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A FLASH
FLOODING NEAR THE 47 MILE POST OF INTERSTATE 35 WITH WATER 5 FEET
DEEP AT THE EXCHANGE. OFFICERS WERE ON THE WAY AND MAY CLOSE THE
INTERSTATE AT THAT POINT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUART...
PANORA...MANNING...GUTHRIE CENTER...GLIDDEN...EARLHAM...DE SOTO...
COON RAPIDS...CARROLL AND ADEL
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHERN IOWA.
LAT...LON 4190 9508 4221 9509 4211 9469 4148 9378
4149 9364 4113 9307 4089 9305 4059 9292
4058 9361
$$000
WGUS73 KDMX 280727
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
227 AM CDT MON JUL 28 2008
IAC001-007-009-027-039-049-053-073-077-117-121-125-135-175-181-185-
281215-
/O.CON.KDMX.FF.W.0135.000000T0000Z-080728T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-APPANOOSE IA-WAYNE IA-LUCAS IA-MONROE IA-UNION IA-
CLARKE IA-ADAIR IA-CARROLL IA-GREENE IA-GUTHRIE IA-AUDUBON IA-
DALLAS IA-MARION IA-MADISON IA-WARREN IA-
227 AM CDT MON JUL 28 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
WARREN...MADISON...SOUTHWESTERN MARION...SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...GUTHRIE...SOUTHWESTERN GREENE...CARROLL...
NORTHEASTERN ADAIR...CLARKE...NORTHEASTERN UNION...SOUTHWESTERN
MONROE...LUCAS...WAYNE...WESTERN APPANOOSE AND EASTERN DECATUR
COUNTIES...
AT 218 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A FLASH
FLOODING NEAR THE 47 MILE POST OF INTERSTATE 35 WITH WATER 5 FEET
DEEP AT THE EXCHANGE. OFFICERS WERE ON THE WAY AND MAY CLOSE THE
INTERSTATE AT THAT POINT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUART...
PANORA...MANNING...GUTHRIE CENTER...GLIDDEN...EARLHAM...DE SOTO...
COON RAPIDS...CARROLL AND ADEL
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHERN IOWA.
LAT...LON 4190 9508 4221 9509 4211 9469 4148 9378
4149 9364 4113 9307 4089 9305 4059 9292
4058 9361
$$000
WGUS73 KDMX 280841
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
340 AM CDT MON JUL 28 2008
IAC007-135-280850-
/O.CAN.KDMX.FF.W.0135.000000T0000Z-080728T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-MONROE IA-
340 AM CDT MON JUL 28 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN MONROE
AND WESTERN APPANOOSE COUNTIES...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHERN IOWA.
LAT...LON 4190 9508 4221 9509 4211 9469 4148 9378
4149 9364 4114 9311 4059 9310 4058 9361
$$
IAC001-009-027-039-049-053-073-077-117-121-125-175-181-185-281215-
/O.CON.KDMX.FF.W.0135.000000T0000Z-080728T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-WAYNE IA-LUCAS IA-UNION IA-CLARKE IA-ADAIR IA-CARROLL IA-
GREENE IA-GUTHRIE IA-AUDUBON IA-DALLAS IA-MARION IA-MADISON IA-
WARREN IA-
340 AM CDT MON JUL 28 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
WARREN...MADISON...SOUTHWESTERN MARION...SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...GUTHRIE...SOUTHWESTERN GREENE...CARROLL...
NORTHEASTERN ADAIR...CLARKE...NORTHEASTERN UNION...LUCAS...WAYNE AND
EASTERN DECATUR COUNTIES...
AT 333 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A FLASH FLOODING
IN CLARKE COUNTY WITH SHALLOW WATER OVER HIGHWAY 69. FLASH FLOODING
WAS ALSO REPORTED AROUND THE TRURO AREA OF MADISON COUNTY WITH WATER
OVER SOME STREETS. THE FLASH FLOODING IN THE STUART AREA HAS
RECEDED FOR THE TIME BEING. THUNDERSTORM PRODUCING FLASH FLOODING
WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT FEW HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUART...
PANORA...MANNING...GUTHRIE CENTER...GLIDDEN...EARLHAM...DE SOTO...
COON RAPIDS...CARROLL AND ADEL
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHERN IOWA.
LAT...LON 4190 9508 4221 9509 4211 9469 4148 9378
4149 9364 4114 9311 4059 9310 4058 9361
$$000
WGUS73 KDMX 281109
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
606 AM CDT MON JUL 28 2008
IAC001-009-027-039-049-053-073-077-117-121-125-175-181-185-281215-
/O.CON.KDMX.FF.W.0135.000000T0000Z-080728T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-WAYNE IA-LUCAS IA-UNION IA-CLARKE IA-ADAIR IA-CARROLL IA-
GREENE IA-GUTHRIE IA-AUDUBON IA-DALLAS IA-MARION IA-MADISON IA-
WARREN IA-
606 AM CDT MON JUL 28 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
WARREN...MADISON...SOUTHWESTERN MARION...SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...GUTHRIE...SOUTHWESTERN GREENE...CARROLL...
NORTHEASTERN ADAIR...CLARKE...NORTHEASTERN UNION...LUCAS...WAYNE AND
EASTERN DECATUR COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES SHOW THAT MUCH OF
THE WARNED AREA HAS RECEIVED BETWEEN TWO AND FIVE INCHES OF RAIN
OVERNIGHT. SOME LOCATIONS IN GUTHRIE COUNTY MAY HAVE RECEIVED SIX
TO NINE INCHES OF RAIN. A TRAINED SPOTTER IN GUTHRIE CENTER
REPORTED 6.72 INCHES OF RAIN EARLY THIS MORNING...AND RADAR
ESTIMATES SUGGEST THEY WERE NOT IN THE MAXIMUM RAINFALL AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUART...
PANORA...MANNING...GUTHRIE CENTER...GLIDDEN...EARLHAM...DE SOTO...
COON RAPIDS...CARROLL AND ADEL
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.
LAT...LON 4190 9508 4221 9509 4211 9469 4148 9378
4149 9364 4114 9311 4059 9310 4058 9361
$$
SMALL000
WGUS73 KDMX 281141
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
640 AM CDT MON JUL 28 2008
IAC001-009-027-039-049-053-073-077-117-121-125-175-181-185-281215-
/O.CON.KDMX.FF.W.0135.000000T0000Z-080728T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR IA-WAYNE IA-LUCAS IA-UNION IA-CLARKE IA-ADAIR IA-CARROLL IA-
GREENE IA-GUTHRIE IA-AUDUBON IA-DALLAS IA-MARION IA-MADISON IA-
WARREN IA-
640 AM CDT MON JUL 28 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
WARREN...MADISON...SOUTHWESTERN MARION...SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...GUTHRIE...SOUTHWESTERN GREENE...CARROLL...
NORTHEASTERN ADAIR...CLARKE...NORTHEASTERN UNION...LUCAS...WAYNE AND
EASTERN DECATUR COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES SHOW THAT MUCH OF
THE WARNED AREA HAS RECEIVED BETWEEN TWO AND FIVE INCHES OF RAIN
OVERNIGHT. SOME LOCATIONS IN GUTHRIE COUNTY MAY HAVE RECEIVED SIX
TO NINE INCHES OF RAIN. A TRAINED SPOTTER IN GUTHRIE CENTER
REPORTED 6.72 INCHES OF RAIN EARLY THIS MORNING...AND RADAR
ESTIMATES SUGGEST THEY WERE NOT IN THE MAXIMUM RAINFALL AREA.
MEDIA REPORTS NOTE THAT LAKE PANORAMA LEVELS HAVE RISEN SO QUICKLY
THAT BOATS ARE FLOATING AWAY FROM MOORS. PEOPLE WHO OWN BOATS ON THE
LAKE ARE URGED TO GO OUT AND TIME THEM DOWN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUART...
PANORA...MANNING...GUTHRIE CENTER...GLIDDEN...EARLHAM...DE SOTO...
COON RAPIDS...CARROLL AND ADEL
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 4190 9508 4221 9509 4211 9469 4148 9378
4149 9364 4114 9311 4059 9310 4058 9361
$$
SMALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 12:45 AM CDT, 33 minutes earlier.
Area forecast discussion, Jul 28, 12:45 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1245 AM CDT MON JUL 28 2008 .DISCUSSION... WILL KEEP DISCUSSION BRIEF TODAY WITH ONGOING ACTIVE WEATHER. STRONG TO SEVERE STORMS CURRENTLY FIRING ALONG CONVECTIVE OUTFLOW IN NORTHERN IOWA AND WILL KEEP PROGRESSING SOUTHWARD INTO CENTRAL AND SOUTHERN IOWA THROUGH LATE AFTERNOON/EVENING. SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF THE CWA UNTIL 10 PM. ALREADY GETTING SIGNIFICANT STRAIGHT LINE WIND REPORTS...CAN/T RULE OUT ISOLATED TOR THREAT INVOF BOUNDARY FOR THE NEXT SEVERAL HOURS. SOME QUESTION ABOUT CONVECTIVE EVOLUTION BEYOND THE FIRST SHOT...AS THE GFS/ECMWF BOTH SUGGESTING ADDITIONAL MCS POTENTIAL ESPECIALLY EASTERN HALF LATE TONIGHT. WILL HAVE TO WATCH HEAVY RAIN THREAT CLOSELY AS CONVECTION MOVES INTO SOUTHERN IOWA...AREAS THAT CANNOT TAKE MUCH ADDITIONAL RAIN BEFORE FLASH FLOODING OCCURS. NO FLASH FLOOD WATCH PLANNED AT THIS TIME WITH UNCERTAINTY ABOUT AMOUNTS/LOCATION...BUT MAY HAVE TO ISSUE LATER ONCE EVENT SHOWS ITS HAND. BEYOND THE OVERNIGHT...SIGNIFICANT HEAVY RAIN/SVR WEATHER AGAIN EXPECTED MONDAY NIGHT INTO TUESDAY AS DOLLY MOISTURE REMNANTS BEGIN TO IMPACT THE REGION. ACTIVE WEATHER LIKELY TO CONTINUE LATE WEDNESDAY INTO THURSDAY WITH NEXT SHORT WAVE TOPPING THE RIDGE FOLLOWED BY UPPER RIDGING AND MAINLY DRY AND HOT WEATHER FROM FRIDAY THROUGH SUNDAY. && .AVIATION...28/06Z FIRST TSTM COMPLEX HAS MOVED OUT WITH NEW LINE OF TSRA FORMING ON BAROCLINIC BOUNDARY SOUTHEAST INTO CENTRAL TO NORTHWEST AND WEST CENTRAL IA. EXPECT TO SEE THIS THRU MUCH OF THE NIGHT WITH WKNG AFT 10Z. SOME FOG FORMING ARND SNRS SHUD BURN OFF. ATMOS VERY UNSTABLE AND WILL LKLY SEE AT LEAST SCT TSRA BY 18Z ALREADY AND A PERIOD OF MORE WDSPRD ACTIVITY IN THE 22Z-02Z TIMEFRAME. && .DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM FOR ENTIRE CWA EXCEPT NORTHERN 2 TIERS OF COUNTIES. && AVIATION...MS JUL 08 SHORT...MS JUL 08 PUBLIC...KINNEY
Hazardous weather outlook, Jul 27, 11:10 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1110 PM CDT SUN JUL 27 2008 IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-281100- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1110 PM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TONIGHT SCATTERED TO WIDESPREAD THUNDERSTORMS WILL CONTINUE OVERNIGHT. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS TO 60 MPH...AND HAIL TO BASEBALL SIZE. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING... ESPECIALLY OVER SOUTHERN IOWA...WHERE HEAVY RAIN FELL RECENTLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY. CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT THIS TIME FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. IAZ004>007-015>017-281100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 1110 PM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE WITH AN ISOLATED SEVERE STORM NOT OUT OF THE QUESTION. THE MAIN THREAT WOULD BE STRAIGHT LINE WINDS TO 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY. CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT THIS TIME FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS TONIGHT. KINNEY/REV
In the hours before
Local storm report, Jul 27, 11:47 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL BOXHOLM 42.17N 94.11W
07/27/2008 E1.75 INCH BOONE IA PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL IN BOXHOLM AT
APPROXIMATELY 1115 PM. DELAYED REPORT.
&&
LEELocal storm report, Jul 27, 11:56 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1156 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL FRASER 42.13N 93.97W
07/27/2008 E2.75 INCH BOONE IA PUBLIC
PUBLIC REPORTS BASEBALL SIZE HAIL IN FRASER AT 1130 PM.
DELAYED REPORT.
&&
LEELocal storm report, Jul 28, 12:08 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1208 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM FLOOD ALLEMAN 41.82N 93.61W
07/27/2008 POLK IA BROADCAST MEDIA
WATER AXLE DEEP IN ALLEMAN ESTATES ON THE SOUTH SIDE OF
ALLEMAN. FROM WHO TV.
&&
SMALLLocal storm report, Jul 28, 12:19 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1219 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL KNOXVILLE 41.32N 93.10W
07/27/2008 E2.50 INCH MARION IA BROADCAST MEDIA
NEAR KNOXVILLE HIGH SCHOOL...FROM KCCI TV VIEWER
&&
SMALLLocal storm report, Jul 28, 12:25 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1225 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD ALBIA 41.03N 92.80W
07/28/2008 MONROE IA LAW ENFORCEMENT
FLASH FLOODING REPORTED AT THE INTERSECTION OF HIGHWAY 5
AND HIGHWAY 137.
&&
MS JUL 08Local storm report, Jul 28, 1:15 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
115 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM FLASH FLOOD INDIANOLA 41.36N 93.57W
07/28/2008 WARREN IA EMERGENCY MNGR
EVACUATING PORTION OF A TRAILER COURT CAUSED BY BACK UP
OF SMALL CREEK THAT EMPTIES INTO MIDDLE RIVER.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 47 min |
| Jul 27, 7:40 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 8 hr |
| Jul 27, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 10 min |
| Jul 27, 7:54 PM CDT | Tornado Warning | DMX | Appanoose, Lucas, Monroe | 36 min |
| Jul 27, 8:00 PM CDT | River Flood Warning | DMX | Mahaska | 38 hr |
| Jul 27, 8:27 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 33 min |
| Jul 27, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Marion, Monroe, Wayne | 46 min |
| Jul 27, 8:46 PM CDT | River Flood Warning | DMX | Appanoose | 44 hr |
| Jul 27, 8:46 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 44 hr |
| Jul 27, 9:14 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 31 min |
| Jul 27, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 41 min |
| Jul 27, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Polk, Story | 39 min |
| Jul 27, 10:37 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 38 min |
| Jul 27, 10:39 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 51 min |
| Jul 27, 10:56 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe | 49 min |
| Jul 27, 11:05 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Webster | 40 min |
| Jul 27, 11:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Polk, Story | 48 min |
| Jul 27, 11:15 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 45 min |
| Jul 27, 11:20 PM CDT | Flash Flood Warning | DMX | Dallas, Jasper, Mahaska, Marion, Polk, Warren | 4 hr |
| Jul 27, 11:28 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe, Warren | 47 min |
| Jul 27, 11:39 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 37 min |
| Jul 27, 11:45 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 30 min |
| Jul 27, 11:54 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Marion, Monroe | 36 min |
| Jul 27, 11:59 PM CDT | Flash Flood Warning | DMX | Boone, Greene, Story | 117 min |
| Jul 28, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas | 38 min |
| Jul 28, 12:26 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Wayne | 27 min |
| Jul 28, 1:06 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 39 min |
| Jul 28, 1:46 AM CDT | Tornado Warning | DMX | Adair, Madison | 29 min |
| Jul 28, 2:15 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 45 min |
| Jul 28, 2:23 AM CDT | River Flood Warning | DMX | Polk | 26 hr |
| Jul 28, 2:35 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 53 hr |
| Jul 28, 3:03 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 23 min |
| Jul 28, 4:49 AM CDT | Tornado Warning | DMX | Carroll, Crawford | 41 min |
| Jul 28, 5:31 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 44 min |
| Jul 28, 6:03 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 42 min |
| Jul 28, 6:11 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 49 min |
| Jul 28, 6:45 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 45 min |
| Jul 28, 6:47 AM CDT | River Flood Warning | DMX | Warren | 30 hr |
| Jul 28, 7:13 AM CDT | Areal Flood Warning | DMX | Adair, Appanoose, Clarke, Dallas, Davis, Decatur and 8 more | 12 hr |
| Jul 28, 9:27 AM CDT | River Flood Warning | DMX | Decatur | 14 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Polk | 43 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Dallas, Polk | 29 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Polk | 48 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Polk | 48 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Madison, Warren | 4 days |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Dallas, Guthrie | 19 hr |
| Jul 28, 1:07 PM CDT | River Flood Warning | DMX | Madison, Warren | 35 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.